Psychiatry and Clinical Psychopharmacology

A case of delirium associated with biperidene in a five year old boy

Psychiatry and Clinical Psychopharmacology 2014; 24: Supplement S182-S182
Read: 674 Published: 18 February 2021

Delirium is a common syndrome of abrupt onset, şuctuating course, with prominent cognitive symptoms including decreased attention and awareness, additional deficits such as memory, or disorientation and evidence of an underlying physiological cause. It is rarely seen in children outpatients. Antipsychotics are widely used in several psychiatric conditions in children. It is well known that extrapyramidal side effects of these agents are more common in children. Biperidene is a common medication to treat these side effects which has anticholinergic properties. Only a case report of delirium associated with biperidene has been reported in an adolescent patient. We report here a case of delirium associated with more than 3 mg use of biperidene in a five year old patient and aim to discuss the treatment of this patient. To our knowledge, this is the first case of delirium associated with biperidene in a patient who is younger than six years. Clinicians must be aware of these side effects when using biperidene in young children.

EISSN 2475-0581